Our website does not support Internet Explorer. Please use Chrome, Firefox, or Microsoft Edge, or email us at hi@curistrelief.com

by Faith Goan, The University of Texas at Austin College of Pharmacy, and Dr. Marc Goldstein, MD, Curist Medical Advisor

Curist delivers FDA-approved medicines to your door at half the price of traditional brands, including Curist Pain & Fever Relief (acetaminophen, compare to Tylenol Extra Strength). We hope everyone stays safe and healthy this spring.

With the current spread of coronavirus (COVID-19), there has been a lot of confusion regarding what medications are safe to use to treat symptoms like fever. Is acetaminophen (known as brands Tylenol and Paracetamol) safe to use? Let’s find out.

Does Acetaminophen (Tylenol & Paracetamol) Treat Coronavirus Symptoms Like Fever?

Acetaminophen is a medicine that works both as an analgesic (relieves pain) and as an antipyretic (reduces fever). It is one of the most popular pain relievers used in the US, and has been FDA-approved since the 1950s. Commonly, acetaminophen is sold under the brand names Tylenol and Paracetamol. 

According to the CDC, symptoms of coronavirus (COVID-19) include:
  • Fever
  • Chills
  • Muscle pain
  • Shortness of Breath 
  • Sore throat

Acetaminophen has been used for years to reduce fever and to temporarily relieve muscle pain. These are both symptoms of coronavirus, so the next question is: acetaminophen can be used to reduce fever, but is it safe to use for coronavirus?

Is Acetaminophen (Tylenol & Paracetamol) Safe to Use for Coronavirus? 

According to the Center of Disease Control, about 83%-99% of patients with coronavirus present with a fever. Acetaminophen can be used to help reduce fever associated with coronavirus, as well as associated muscle aches and pains. One important thing to note is that acetaminophen will not cure or treat the virus - it will only help reduce symptoms. As of right now, there is no clear evidence against using acetaminophen for use in coronavirus patients. 

The National Institution of Health published a set of guidelines that all healthcare providers can refer to for treatment of coronavirus. In those guidelines, they state: “The Panel recommends that there be no difference in the use of antipyretic strategies (e.g., with acetaminophen or NSAIDs) between patients with or without COVID-19”. Overall it is safe to use acetaminophen for coronavirus. 

Acetaminophen (Tylenol, Paracetamol) vs Ibuprofen (Advil, Motrin): Which is Safer for Coronavirus? 

Ibuprofen (commonly known as brands Advil and Motrin) is a non-steroid anti-inflammatory drugs (NSAIDS), which is used to reduce inflammation and lower fevers. At this point, there is not sufficient evidence that acetaminophen or NSAIDS are better for treating symptoms of coronavirus. Check out the Ibuprofen and Coronavirus article to learn more.

At the beginning of the coronavirus outbreak, a minister from the French Health Ministry warned that the use of NSAIDs like ibuprofen could be an “aggravating factor of the infection”. This caused concern among the medical community, but subsequently the World Health Organization (WHO) stated that there is no scientific evidence to prove this claim. 

As of mid-April, it is thought that both acetaminophen and ibuprofen can be used to treat fever associated with coronavirus. Acetaminophen has fewer side effects compared to ibuprofen, so it is often recommended first as it is generally safer. More details are available at England’s National Health Service website. Whichever you choose to take, please take as directed and consult with a doctor if necessary.

Where Can I Buy Acetaminophen, Do I Need A Prescription?

Acetaminophen is available as an over-the-counter medicine, which does not require a prescription. It is sold under the brands Tylenol and Paracetamol, as well as from brands such as Curist. With the spread of coronavirus, at Curist we worked non-stop with our manufacturers to launch Curist Pain & Fever Relief a year ahead of schedule and it is now available for home delivery here. We carry an extra-strength version that contains acetaminophen 500 mg, the same-strength medicine as in Tylenol Extra Strength. Thank you to everyone who made this product possible, and to all our essential healthcare heroes.  For more information about Coronavirus, please visit the CDC website. As always, if you are not feeling well, please reach out to your medical provider or call 911.

Shop Curist Medicine


In Stock, Delivered to your door

Shop Curist Medicine

This content is for informational use only and does not replace professional medical advice, diagnosis or treatment. It is not a substitute for and should not be relied upon for specific medical recommendations. Please talk with your doctor about any questions or concerns.